Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 332, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2002, 7:48 PM CDT for Wilbarger County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2002, 7:48 PM CDT (00:48 UTC)
- Expired
- Jul 12, 2002, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 32 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WUUS54 KOUN 130048 SVROKC TXC487-130130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 748 PM CDT FRI JUL 12 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILBARGER COUNTY IN NORTHERN TEXAS * UNTIL 830 PM CDT * AT 748 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF OKLAUNION...MOVING SOUTH AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE OKLAUNION HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3417 9900 3420 9924 3389 9913 3400 9896
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:45 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jul 12, 2:45 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT FRI JUL 12 2002 UPPER LOW FINALLY CLOSE ENOUGH TO GET CONVECTION GOING ALONG FRONT ACROSS STATE THIS AFTN. THIS TREND WILL LIKELY CONT THIS EVENING...PUSHING MOST OF THE ACTIVITY INTO SOUTHERN PORTIONS OF CWA. FOR TONIGHT...INITIAL THINKING IS FOR GRADIENT OF POPS GOING FROM NONE ACROSS NW/WC TO GOOD CHANCE IN SE. THIS WILL BE VERY DEPENDENT ON LATEST TRENDS BEFORE PRESS TIME. AFTER TONIGHT STILL MUCH UNCERTAINTY AS TO POSITION OF UPPER LOW/TROUGH/SHEAR AXIS...WHAT EVER YOU WANT TO CALL IT...THROUGH UPCOMING WEEKEND INTO NEXT WEEK. 500MB HEIGHT PATTERN IS RELATIVELY FLAT ACROSS MUCH OF CENTRAL AND EASTERN CONUS AND MODELS ARE NOT AGREEING AS TO WHERE THEY WANT SYSTEM TO TRAVERSE. WITH THIS SAID WILL NOT STRAY TOO FAR FROM GOING FORECAST AND PLAY THE SCENARIO SOMEWHERE IN BETWEEN ETA AND AVN POSITION. THEREFORE WILL KEEP LOW POPS THROUGH WEEKEND WITH BELOW NORMAL TEMPS. IN EXTENDED HAVE BEEN PLAYING THE AVN/MRF SOLUTION AND WILL CARRY THAT FORWARD FOR NOW AND KEEP SLIGHT CHANCE TO LOW CHANCE CAT POPS THRU THURSDAY WITH GRADUALLY WARMING TEMPS. WILL GO WITH A DRY FRIDAY FOR NOW. FCSTID =30 PRELIMINARY CCF NUMBERS... OKC 66 86 67 87 / 20 20 20 30 HBR 65 87 66 88 / 20 10 10 20 SPS 69 88 68 89 / 40 20 20 30 GAG 60 85 61 87 / 10 0 10 10 PNC 64 84 65 86 / 20 20 20 30 DUA 68 86 67 87 / 50 40 20 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jul 12, 4:08 PM CDT, 3 hours 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT FRI JUL 12 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM PETROLIA TX 1.00 INCH HAIL
07/12/02 CLAYLocal storm report, Jul 12, 4:08 PM CDT, 3 hours 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT FRI JUL 12 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM PETROLIA TX 1.00 INCH HAIL
07/12/02 CLAY REPORTED BY PUBLICLocal storm report, Jul 12, 5:36 PM CDT, 2 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT FRI JUL 12 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 5 SW MARIETTA OK .75 INCH HAIL
07/12/02 LOVE REPORTED BY PUBLICNearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.